Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Path :   chemicals2ct7
Fundamental #13: Note changes in health over time
that may be related to psychoactive drug use.
A Reported 2C-T-7 Death
by Erowid
July 2003

2C-T-7 Related Deaths:

In October 2000, Erowid received several contacts saying that a death in Norman, Oklahoma on October 15 resulted from an abreaction to insufflated 2C-T-7. A local newspaper included a story about a recreational drug-related death, but did not identify the substance. Because of the lack of externally verifiable, cross-checkable details, the reader is reminded that the following is, at best, a sketch of the event. The details should not be allowed to obscure the undisputed core of the story: An otherwise healthy young man died after insufflating around 35 mg of 2C-T-7 by itself.



An article looking at the pharmacology of this event was published in the October 2003 issue of the Journal of Analytical Toxicology. The abstract for this can be found in Curtis 2003.

The first reported 2C-T-7-related death occurred in Norman, Oklahoma on Sunday, October 15, 2000.

On Sunday, October 15, 2000, a 20 year old man in Norman, Oklahoma insufflated aproximately 35 mg (see note) of 2C-T-7 at a private gathering and within 5 minutes began vomiting (which is not uncommon when insufflating 2C-T-7 or other synthetic phenethylamines). The vomiting stopped within 30 minutes of ingestion. He became increasingly agitated over the next sixty minutes, yelling about being attacked by an 'evil spirit,' among other things. He began complaining of being cold and retreated to a corner to try to get warm.

Aware of his agitated state, his friends monitored him over the next hour. The man became aggressive, flailing about, kicking, and punching quite energetically (this may be the source of the bruises and contusions reported by the Medical Examiner). At approximately 70 minutes post-ingestion, two sober friends arrived to help keep the situation under control. Approximately 80 minutes post-ingestion, his friends noted a small trickle of blood (contrary to earlier, incorrect, reports which stated heavy nasal bleeding) which ceased within ten seconds of it being noted. Since his friends had seen small amounts of nasal bleeding in association with insufflated doses of this substance before, they were reportedly not overly concerned by this.

About 90-100 minutes after he took the 2C-T-7, he appeared to be calming down. About 10 minutes later, one of his friends noted that he appeared to be turning blue. At this point, his friends immediately realized that there was a problem and drove him to the hospital. On the ride there, they noticed he had stopped breathing and reportedly tried to clear his airway several times before they arrived. Soon after they arrived at the hospital, he went into cardiac arrest and died. Initially his death was simply reported as 'cardiac arrest'; this was later changed to 'aspiration'; but the final medical examiner's report found no evidence of aspiration of vomit or other obvious cause of death. The ME's report rules it a "2C-T-7 Overdose", with signs of pulmonary (lung) edema and abrasion of the tongue (possibly indicating involuntary convulsions, but also could indicate simple intoxicated tongue biting). The mechanism of death is not really understood yet, and the evidence underlying the ME's changed ruling is unclear.

Initially the death was reported as "suspicious" by the Norman Transcript (archived articles can be found here and here), but was reported later that week as a "possible drug overdose". The police questioned the friends who were present and were told that the substance was 2C-T-7. The material was confirmed to be 2C-T-7 by sources close to the event. The man had tried 2C-T-7 once previously in July of 2000, using a combination of oral and insufflated doses, and had experienced no health problems.

Erowid received a note on April 18, 2001 indicating that a formal autopsy had been completed on Jake. The coroner found no evidence of vomit in the lungs and no other clear mechanism of death. The medical examiner's report (second draft) identified 2C-T-7 in the blood and declared 2C-T-7 the cause of death. There is still some controversy around this ruling because no mechanism was identified. The details described here come from communicating with people close to the event, the medical examiner's report, and the news story reported in the Norman Transcript.

People who choose to use 2C-T-7 should be extremely careful and should have a sober sitter present. Please read the Research Chemical FAQ and be aware you're taking a risk.

If you have experienced any side effects, health complications, or lasting effects from 2C-T-7 use, please submit them to our Experience Vaults.

Notes #
  1. Dosage Note: Although there has been some confusion about the dosage in earlier reports, our current opinion is that the 35 mg dose reported is probably the best estimate.